Domperidone is a prokinetic agent widely prescribed in adults and children with gastrointestinal disorders. Recently several Regulatory Agencies published safety information on the risk of long QT syndrome associated with the use of domperidone. We conducted a literature review using PubMed (1966 - Jan 2010) with the aim to locate articles on ventricular arrhytmias, Sudden Cardiac Death (SCD), long QT syndrome and Torsade de Pointes (TdP) following domperidone administration. Twenty-two papers were included in the review: three studies in vitro models, one animal study, five case reports/series, twelve clinical studies and one editorial. In vitro studies demonstrated cardiac electrophysiological effects of domperidone on the rapid component of the cardiac delayed rectifier K(+) current (I(Kr)) through the blockade of channels encoded by the Human Ether-a-go-go Related Gene (HERG). A total of fourteen cases of cardiotoxicity following intravenous (12 cases) or oral (2 cases) domperidone administration from case reports/series were identified. A case - control study, performed on a general practice observational database reported an OR: 3.8 (95% CI: 1.5-9.7) for SCD after domperidone exposure. Prescribers and other healthcare professionals should take into account the risk of QT syndrome in domperidone users and avoid administering domperidone in patients concomitantly taking strong CYP3A4 inhibitors or other QT prolonging drugs.